U.S. doctors online nowAsk doctors free
VA
A 45-year-old female asked:

Skin darkening due to lexapro (escitalopram)? how to reverse?

3 doctor answers5 doctors weighed in
Dr. Laura Yauch
Specializes in Family Medicine
Probably not: Lexipro would be unlikely to be the cause of skin hyperigmentation. What do you mean by "skin darkening"? Any other changes?
Dr. J. Lawrence Dohan
Dermatology 58 years experience
Where dark?: Pigmentation inside mouth + lower lip is sometimes due to this antidepressant. You may also have darker skin from other causes. Your DR can change your anti depressant and a dermatologist will help if you have dark areas (melasma) on your face.
Dr. Susan Rhoads
Family Medicine 39 years experience
It's possible: There is a report that lexapro ((escitalopram), luvox (fluvoxamine) and Prozac (fluoxetine), caused photosensitivity rash with darkening in sun-exposed areas. It is not a common side effect (which never matters if you are the rare one). Other meds, supplements, and skin products can do this, too. Check with your doc. Avoid sun exposure (wear hats, long sleeves & pants). Darkening can be treated
Last updated May 13, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.